I've been using Wellbutrin for 6+ months and my doctor prescribed the Citalopram yesterday. I'm afraid of gaining weight to the point if it causes weight gain I'm out!
I understand this was originally posted in 2012... Hoping my post will help someone else... I'm taking the exact same two Rx's. I've been taking the combo for almost 18 months. I took just the Wellbutrin 300 XL for the previous year (with NO weight gain, lost 10lbs.). My doctor added 20 mg of citalopram for depression. I've gained 35lbs in 18 months and feel worse than ever!! Now I'm really depressed and feeling worse than I did since the beginning of it all. My self esteem is horrible. I'm trying to wean off the citalopram desperately. It's so hard because of the side effects of getting off it. I want to cry all the time, I can't focus, I'm shaky, and I can't sleep. My advice for anyone with the same Rx's prescribed, just decline the citalopram and ask for something else.
I did not gain any weight when I began taking celexa along with Wellbutrin. The Wellbutrin is good for controlling a variety of cravings. It is even prescribed to quit smoking.
When I was on Citalopram I lost 50 pounds, Wellbutrin has done nothing for weight loss for me. Ask your doctor if you can take both?
I was initially put on Wellbutrin at 150mg and worked up to 450mg with no affect on depression but great for appetite control and energy. I really didn't want to stop taking Wellbutrin because I was now exercising and losing weight. So my doctor put me on Celexa which is an SSRI since I had in the past taken St. John's Wort which is also an SSRI and it helped. Other than making me a little sleepy. It's been a month and I haven't had any effects (good or bad). I'm going to ask for an increased dose of Celexa. It's normal for me (and others in my family) to have a resistence to drugs and require higher than average doses. I checked on drugs.com and medicine.net and there was no contraindication for these two drugs.
To LauriShay and Delila. I asked the pharmacist when getting the Citalopram and she said I can have a healthy diet and exercise regularly but still gain weight-caused by the serotonin and other body chemicals depending the person. One of the side effects is loss of appetite and diarrhea so it doesn't seem I will have a problem with what goes in my mouth. And then Wellbutrin is used as a diet pill... I was just wondering has anyone experienxced what the pharmacist was talking about while taking Wellbutrin with Citalopram. Thanks guys
Hi unfortunately weight gain is a very common side effect of Citalopram and many antidepressants. I take Citalopram + Amitriptyline + Seroquel and i've gained a lot of weight. I'm sure the combination i'm on makes the weight gain worse, so hopefully it won't be as bad for you if you give the Citalopram a go. Take Laurie's advice and try to stick to a strict diet.
I have taken Wellbutrin with another antidepressant for years. Weight gain is relative to how you eat. While certain medications my increase your appetite it is up to you what goes into your stomach. I have both gained and lost weight while on this combination of meds.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.